Alert archive / Indiana / Tornado Warnings in 2023
Tornado Warning 7, NWS Chicago, IL
NWS Chicago, IL issued this tornado warning at Feb 27, 2023, 11:54 AM EST for Benton County, Indiana. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 27, 2023, 11:54 AM EST (16:54 UTC)
- Expired
- Feb 27, 2023, 12:33 PM EST
- In force
- 39 min
- Issued by
- NWS Chicago, IL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
County Benton County, IN
The radar
The Chicago radar (KLOT), 130 km from the middle of the area, began a volume at 16:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 27, 12:06 PM EST | TSTM WND DMG | 3 S Fowler, IN | POTENTIAL TORNADO DAMAGE. OUTBUILDINGS WITH ROOF DAMAGE. TIME ESTIMATED FROM RADAR IMAGERY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 27, 11:06 AM EST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 4.9 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 592 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 509 m²/s²
- 0-3 km storm-relative helicity
- 441 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
755
WFUS53 KLOT 271654
TORLOT
INC007-271745-
/O.NEW.KLOT.TO.W.0007.230227T1654Z-230227T1745Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Chicago/Romeoville
1154 AM EST Mon Feb 27 2023
The National Weather Service in Chicago has issued a
* Tornado Warning for...
Benton County in northwestern Indiana...
* Until 1245 PM EST.
* At 1152 AM EST, a severe thunderstorm capable of producing a
tornado was located near Boswell, or 13 miles southwest of Fowler,
moving northeast at 45 mph. In addition, another strong
thunderstorm is showing signs of producing a tornado, this storm
was located near Freeland Park and also moving northeast at 45 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Boswell around 1205 PM EST.
Fowler and Oxford around 1210 PM EST.
Other locations impacted by this tornadic thunderstorm include
Swanington, Dunnington, Ambia, Templeton and Wadena.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4060 8752 4074 8722 4073 8710 4050 8710
4048 8716 4048 8753
TIME...MOT...LOC 1652Z 241DEG 39KT 4047 8750
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
Izzi3 follow-up statements
343
WWUS53 KLOT 271712
SVSLOT
Severe Weather Statement
National Weather Service Chicago/Romeoville
1212 PM EST Mon Feb 27 2023
INC007-271745-
/O.CON.KLOT.TO.W.0007.000000T0000Z-230227T1745Z/
Benton IN-
1212 PM EST Mon Feb 27 2023
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1245 PM EST FOR EASTERN
BENTON COUNTY...
At 1212 PM EST, a severe thunderstorm capable of producing a tornado
was located over Fowler, moving northeast at 45 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
eastern Benton County, including the following locations...
Swanington, Templeton and Wadena.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4074 8722 4073 8710 4050 8710 4048 8716
4048 8739 4056 8731 4060 8734 4069 8732
TIME...MOT...LOC 1712Z 232DEG 40KT 4061 8727
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
Izzi651
WWUS53 KLOT 271727
SVSLOT
Severe Weather Statement
National Weather Service Chicago/Romeoville
1227 PM EST Mon Feb 27 2023
INC007-271745-
/O.CON.KLOT.TO.W.0007.000000T0000Z-230227T1745Z/
Benton IN-
1227 PM EST Mon Feb 27 2023
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1245 PM EST FOR EASTERN
BENTON COUNTY...
At 1226 PM EST, a severe thunderstorm capable of producing a tornado
was located near Wolcott, or near Remington, moving northeast at 45
mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
eastern Benton County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4071 8717 4073 8710 4050 8710 4048 8716
4048 8721
TIME...MOT...LOC 1726Z 241DEG 39KT 4069 8709
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
Izzi589
WWUS53 KLOT 271733
SVSLOT
Severe Weather Statement
National Weather Service Chicago/Romeoville
1233 PM EST Mon Feb 27 2023
INC007-271743-
/O.CAN.KLOT.TO.W.0007.000000T0000Z-230227T1745Z/
Benton IN-
1233 PM EST Mon Feb 27 2023
...THE TORNADO WARNING FOR EASTERN BENTON COUNTY IS CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 400 PM EST for northwestern
Indiana.
LAT...LON 4071 8717 4073 8710 4050 8710 4048 8716
4048 8721
TIME...MOT...LOC 1730Z 241DEG 39KT 4073 8700
$$
IzziWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this tornado warning went out at Feb 27, 9:31 AM EST, 2 hours 23 minutes earlier.
Area forecast discussion, Feb 27, 9:31 AM EST, 2 hours 23 minutes before
Area Forecast Discussion National Weather Service Chicago/Romeoville, IL 831 AM CST Mon Feb 27 2023 .MESOSCALE DISCUSSION... Issued at 831 AM CST Mon Feb 27 2023 Warm front is rapidly lifting northward in response to vigorous warm air advection in advance of approaching strong upper low. Ribbon of middle-upper 50 dewpoints is quickly surging north into our southern CWA. Modifying ILX's 12z RAOB accordingly suggests this boundary layer parcels within this mid-upper 50 dewpoint air mass are slightly unstable. In addition, strong mid-level cold air advection will further support weak destabilization. Some scattered convection has developed within this narrow sfc based instability axis. While convection is racing northeastward, so too is the rapidly destabilizing boundary layer. While the threat appears low, given the very strong shear and forcing, will need to closely monitor this convection over the next few hours over our southern CWA. There does appear to be a short window this morning when convection could pose a threat for damaging winds and perhaps even a brief tornado. -Izzi && .SHORT TERM... Issued at 136 AM CST Mon Feb 27 2023 Through Tuesday... Moisture-channel and radar loops reveal a classic picture of a deepening/maturing mid-latitude cyclone now hauling across the Central Plains. Rapid northward moisture fluxes are ongoing, with analyzed 1 inch PWATs now pushing across central Illinois. At the leading edge of this anomalously deep moisture is a region of impressively-steepened lapse rates in the 2-5 km layer. Have noted quite the increase in lightning/GLM flashes over the past few hours off to our west as intensifying leading frontogenetic circulation is impinging on this reservoir of elevated instability. Have expanded the initial mention for thunderstorms and beefed chances up with this incipient band of forcing. Not anticipating severe weather with this activity given effective shear for elevated parcels above 850 mb generally less than 20 kts. Widespread soaking--at times heavy--rainfall will intercept the morning commute here as stronger forcing for ascent overspreads the region amidst an airmass characterized by PWATs pushing towards 1.3 inch which is quite impressive for this time of year (easily running in near-record territory). As we've been messaging over the last several days, while rain will fall heavily for a period, and likely heavily enough to knock visibilities down under a mile at times, the rapid forward motion of this system will limit the window for this to just a few hours, limiting the overall flash flood threat. Widespread rainfall amounts around 0.75-1.25 inches remain a good bet, and localized swaths in excess of 2 inches certainly remain on the table resulting in ponding on roadways and dips/low spots. We continue to focus on the severe potential for this morning. Have recently noted a "filling in" of the pencil thin line of shallow/low-topped convection pushing our of Kansas and into Missouri. Thus far, the reservoir of near-surface-based instability is just keeping pace with the leading edge of this shallow convection, and latest guidance suggest it will continue to do so as activity pushes through central Illinois towards and after daybreak. Steeper near-surface lapse rates will trail the line, but it doesn't take a lot of low-level CAPE for issues to arise in environments with kinematics as significant as this. We'll be keeping an eye on upstream trends, and if the shallow convective line continues to fill in, the severe threat would commensurately increase into our area after daybreak. Based on upstream steady-state timing and latest hires guidance trends, the severe threat looks to inch its way into our south/southwest locales after about 730 AM and then getting out of the area entirely before noon. Main threat looks to be from localized swaths of strong-damaging wind gusts, but favorable low- level shear orientation and the presence of sufficient MLCINH reductions would support a threat for a few brief embedded mesovortex tornadoes. Main severe threat area appears along and south of I-80, although it may extend as far north as Chicago/central Cook county this morning. Some guidance has hinted at a secondary line of convection materializing ahead of the 500 mb vort max late this morning/early afternoon. Not totally sure about this, but a gusty wind threat would also materialize if this activity develops given the steeper 0-3 km lapse rates which would be in place by that time. Wind gusts continue to look like they'll stay just under wind advisory criteria (at least on a prevailing/widespread basis), with a notable decrease this morning and afternoon as the surface low moves overhead. Secondary and deeper cold advective regime pushes into the region late this afternoon and evening, and that continues to look like the period where more widespread 35 to 45 mph gusts will be favored along with sporadic gusts above 45 mph. No Wind Advisory for this period given the localized/brief nature of these stronger gusts right now. After lingering spotty showers/drizzle end early this evening, conditions will be quieter (but a bit breezy) into Tuesday morning. Widespread stratus looks like it'll at least try to hang on into Tuesday afternoon, so this may have an impact on high temperatures. If clouds hang on longer, highs would struggle to get much into the low-mid 40s. Carlaw && .LONG TERM... Issued at 136 AM CST Mon Feb 27 2023 Tuesday night through Sunday... The weak disturbance ahead of the approaching short wave trof system appears to remain on track for Tues night into the early morning hours Wed. The sfc Low pressure center is modeled to track near the IL/WI border, possibly through south central WI Wednesday, leading to p-type of rainfall across northern Illinois. Left the NBM populated precip in place, did cut back a little on the southern boundary of POPs just to form a better picture of Chance Rain with surrounding neighbors. This wave should lift northeast out of the region Wednesday by midday, while the upper Low slides through the upper Midwest into the western Great Lakes. Behind the exit of the Low pressure system, colder air will begin to filter into the region for the second half of this work week. While the colder air filters in place overhead, another wave develops across the southern Mississippi River Valley, and lifts northeast. However at this time, models keep the track well off to the southeast with the northern fetch south of a roughly I-70 corridor from southern IL to central OH. Looking at the end of the week, models are deepening a Low pressure core in the desert sw as the jet stream takes a strong dip. This system will be the next weather maker to impact the region Friday through early Saturday morning. The upper level 500mb pattern tracks this system across the southern US into Texas, ingesting a significant amount of moisture as this tracks towards the southern Mississippi River Valley. Models are starting to come to agreement on the upper level track of this system, however the sfc track remains spread across the Ohio River Valley through the Tennessee Valley. With the main track of this system off to the southeast, anticipation of p-type would be in the form of snow. However as mentioned a minute ago, the sfc spread remains too large for exact location of the northern fetch of snowfall. GFS and ECMWF have the furthest northward fetch at this time, which would bring impacts to locations roughly southeast of the I-55 corridor. The Canadian remains at large, with model track still lingering in the northern Tennessee Valley. High pressure seems to arrive behind the exiting system into next weekend, returning dry weather back across the Midwest, while slowly warming temperatures through the weekend. Baker && .AVIATION... For the 12Z TAFs... Main Concerns: - IFR conditions this morning, with some LIFR early. - More precipitation overspreads region through morning, some possible carry over into early afternoon across south terminals. - Gusty e/ese winds through portion of the morning, before frontal passage changes winds to sw late morning through afternoon. First wave of showers and storms moved through the region early this morning, with another wave of precipitation tracking ne through Illinois. Widespread IFR conditions, with some LIFR ceilings currently observed across central Illinois will lift into the northeast quadrant of Illinois over the next few hours. With additional RA forecast this morning, expect ceilings to lift slightly, however remaining IFR until passage of the frontal boundary. Once the front moves through, expect MVFR ceilings to prevail this afternoon and through the remainder of the period. Some brief high IFR ceilings could occur overnight, however not confident enough for duration to include. Impactful winds will continue throughout the TAF period across the region, as a strong jet pushes through the region. Winds this morning will prevail from the e/ese, with gusts in excess of 25-30kts. After fropa, winds shift from the ssw for brief period midday into the afternoon. Overnight, winds ramp back up from the west, with gusts in excess of 33-38kts, before finally beginning to diminish late tonight. Baker && .MARINE... Issued at 510 AM CST Mon Feb 27 2023 Gale warning continues for the nearshore waters today, with gusts expected to increase this morning. Still expecting winds to diminish this afternoon as the surface low tracks overhead, yielding likely a 6+ hour window in which gusts will fall below gales before rapidly increasing after about 6-7 PM to 35 kt westerly gales this evening. Carlaw && .LOT WATCHES/WARNINGS/ADVISORIES... IL...None. IN...None. LM...Gale Warning...nearshore waters until 3 AM Tuesday. && Visit us at weather.gov/chicago Follow us on Facebook, Twitter, and YouTube at: www.facebook.com/NWSChicago www.twitter.com/NWSChicago www.youtube.com/NWSChicago
Hazardous weather outlook, Feb 27, 4:26 AM EST, 7 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Chicago/Romeoville IL
326 AM CST Mon Feb 27 2023
ILZ003>006-008-010>013-019>021-023-032-033-039-103>108-INZ001-002-
010-011-019-280930-
Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-De Kalb-Kane-DuPage-
La Salle-Kendall-Grundy-Kankakee-Livingston-Iroquois-Ford-
Northern Cook-Central Cook-Southern Cook-Northern Will-
Southern Will-Eastern Will-Lake IN-Porter-Newton-Jasper-Benton-
326 AM CST Mon Feb 27 2023 /426 AM EST Mon Feb 27 2023/
This Hazardous Weather Outlook is for portions of North Central
Illinois...Northeast Illinois and Northwest Indiana.
.DAY ONE...Today and Tonight.
Weather hazards expected...
Limited Thunderstorm Risk...with an associated:
Limited Tornado risk.
Limited damaging wind risk...up to 65 mph.
Limited Flooding Risk.
Limited Non Thunderstorm Wind Risk.
DISCUSSION...
Widespread rain with embedded thunderstorms will occur this morning.
Rainfall over saturated soils may lead to ponding in low-lying
areas and rises in river levels.
A fast-moving, narrow band of strong to severe thunderstorms with
damaging winds and even a brief tornado will be possible between 7
AM and Noon, mainly for locales along and south of I-80.
Southeast and southwest winds may gust over 40 mph this morning
and again this evening.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Friday...
Limited Non Thunderstorm Wind Risk.
Limited Snow Risk.
DISCUSSION...
While considerable uncertainty remains regarding the track of a
storm system on Friday, a potential for accumulating snow exists
across parts of the region to close out the week.
.SPOTTER INFORMATION STATEMENT...
Spotters may be needed this morning mainly south of I-80.
GENERAL STORM MOTION OF THE DAY:
Moving toward the northeast at 55 mph.
LMZ740>745-280930-
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
326 AM CST Mon Feb 27 2023
This Hazardous Weather Outlook is for portions of the Illinois
nearshore waters of Lake Michigan and the Indiana nearshore
waters of Lake Michigan.
.DAY ONE...Today and Tonight.
Weather hazards expected...
Gale force winds and or very hazardous waves.
Limited Thunderstorm Risk...with an associated:
Limited thunderstorm wind gust risk...up to 50 knots.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Thursday...
Hazardous conditions for small craft are likely.
Friday...
Gale force winds and or very hazardous waves are possible.
Carlaw
Visit us at www.weather.gov/chicago
Follow us on Facebook, Twitter, and Youtube at:
www.facebook.com/nwschicago
www.twitter.com/nwschicago
www.youtube.com/nwschicagoIn the hours before
Special weather statement, Feb 27, 10:22 AM EST, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Chicago/Romeoville
922 AM CST Mon Feb 27 2023
ILZ020-021-106-107-271600-
Grundy IL-Southern Will IL-Kendall IL-Northern Will IL-
922 AM CST Mon Feb 27 2023
...Strong thunderstorms will impact portions of eastern Kendall,
northwestern Will and eastern Grundy Counties through 1000 AM CST...
At 922 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles east of Newark to Gardner. Movement was
northeast at 55 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Oswego and Coal City around 935 AM CST.
Aurora, Naperville, Plainfield, Channahon, Minooka and Boulder
Hill around 940 AM CST.
Joliet around 945 AM CST.
Shorewood around 950 AM CST.
Other locations impacted by these storms include Plattville and
Carbon Hill.
Including the following interstates...
I-55 between mile markers 241 and 254.
I-80 between mile markers 112 and 128.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4115 8837 4153 8846 4170 8835 4173 8825
4172 8823 4140 8814
TIME...MOT...LOC 1522Z 210DEG 46KT 4150 8842 4117 8834
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
IzziLocal storm report, Feb 27, 11:35 AM EST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
1035 AM CST MON FEB 27 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0956 AM TORNADO 2 ESE WARRENVILLE 41.81N 88.14W
02/27/2023 DUPAGE IL TRAINED SPOTTER
BRIEF TORNADO TOUCHDOWN NEAR WASHINGTON
STREET AND WARRENVILLE ROAD AND THE HERRICK
LAKE FOREST PRESERVE.
&&Local storm report, Feb 27, 11:38 AM EST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
1038 AM CST MON FEB 27 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0942 AM TORNADO 4 NW SHOREWOOD 41.56N 88.26W
02/27/2023 KENDALL IL TRAINED SPOTTER
WIND DAMAGE FROM POSSIBLE TORNADO NEAR
KENDALL RIDGE BLVD AND TOWNSEND BLVD IN
JOLIET. TREE DAMAGE, LARGE OBJECTS FLIPPED,
FENCE BLOWN OUT AND WINDOW BLOWN OUT.
&&Local storm report, Feb 27, 11:44 AM EST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
1044 AM CST MON FEB 27 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 AM TSTM WND DMG 2 SE WARRENVILLE 41.80N 88.15W
02/27/2023 DUPAGE IL TRAINED SPOTTER
TREE UPROOTED NEAR MILL STREET AND DIEHL
ROAD.
&&The office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 27, 10:14 AM EST | Wind Advisory | LOT | Benton, Jasper, Lake, Newton, Porter | 3 hr |
| Feb 27, 11:29 AM EST | Tornado Warning | LOT | Newton | 16 min |
| Feb 27, 11:38 AM EST | Tornado Warning | LOT | Jasper, Porter | 37 min |
| Feb 27, 11:46 AM EST | Tornado Warning | LOT | Jasper | 29 min |
| Feb 27, 11:55 AM EST | River Flood Watch | LOT | Newton | 9 hr |
Nearby
Tornado Warnings in Indiana, 2023Every tornado warning in 2023Tornadoes in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.